Tennessee, 2022Flood and Damaging Wind in Tennessee, August 26, 2022
August 26, 2022 · NWS OHX · 2 events in 1 county or zone
Numerous showers and thunderstorms affected southern and eastern Middle Tennessee during the afternoon of August 26. One storm produced wind damage and flooding in Lawrence County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms affected southern and eastern Middle Tennessee during the afternoon of August 26. One storm produced wind damage and flooding in Lawrence County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 26, 11:50 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 26, 11:50 AM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1250 PM CDT Fri Aug 26 2022
...New AVIATION...
.UPDATE...
Issued at 957 AM CDT Fri Aug 26 2022
Current forecast is on track and only made a few tweaks to hourly
temperatures and pops. Broad troughiness over the eastern US will
lead to scattered afternoon and evening showers with a few
thunderstorms possible. No severe weather expected...however a
strong storm or two may be possible with peak heating. The
stronger storms could produce short periods of heavy rainfall as
this mornings sounding had a PW of 1.65".
&&
.SHORT TERM...
(Today) Issued at 226 AM CDT Fri Aug 26 2022
It's relatively quiet at forecast time, however a few isolated
showers/thunderstorms continue to pop up around Middle TN. General
troughiness over the eastern half of the U.S., combined with a warm,
moist atmosphere is providing this environment for these
overnight storms. Nothing is severe, but we are monitoring each of
these little storms as their overall motion is pretty slow and
with rain rates of 1-2"/hr, localized flooding issues aren't out
of the question. Otherwise, some patchy fog is possible through
about 8 am.
Much like we've seen over the last couple of days, isolated
thunderstorms will be possible this afternoon and into the
overnight hours. No organized severe weather is expected, but
gusty winds and/or lightning could create brief weather delays
for outdoor activities this evening.
&&
.LONG TERM...
(Saturday through next Friday) Issued at 226 AM CDT Fri Aug 26
2022
Most of the upcoming forecast is going to be rinse and repeat. A
warm, moist atmosphere is expected to remain in place through the
weekend and into the first part of next week. With the Bermuda high
well off to our east and continued general troughiness aloft, each
afternoon/overnight period will present an opportunity for at least
a few folks to see a shower or thunderstorms. Widespread rain is
unlikely until the middle of next week when models have a pretty
decent consensus on the passage of a frontal boundary. Tuesday-
Wednesday looks like the best timeframe for this right now.
Until then, while no organized severe threat is expected, any storm
that develops over the next few days will present the risk of strong
winds (40-50 mph), heavy rains and lightning, especially during the
afternoon hours. If you have outdoor plans, remain weather aware.
&&
.AVIATION...
(18Z TAFS)
Issued at 1247 PM CDT Fri Aug 26 2022
SHRA/TSRA expected to affect all airports this afternoon with MVFR
conditions possible. VFR conditions will return to terminals this
evening before fog brings MVFR to LIFR vis to CKV/MQY/CSV
overnight. Expect a return to VFR quickly Saturday morning, with
another round of SHRA/TSRA by Saturday afternoon. Light and
variable winds will continue through the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 70 91 72 92 / 20 20 20 30
Clarksville 68 90 71 91 / 10 20 10 30
Crossville 65 84 67 85 / 20 30 20 30
Columbia 69 91 71 90 / 20 30 20 30
Cookeville 68 87 69 89 / 20 30 20 30
Jamestown 65 84 67 85 / 20 20 10 30
Lawrenceburg 68 89 70 90 / 20 30 20 30
Murfreesboro 69 91 71 92 / 20 30 20 30
Waverly 68 91 70 91 / 10 30 10 30
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE.......12
SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....Shamburger
Hazardous weather outlook, Aug 26, 1:33 AM CST, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
233 AM CDT Fri Aug 26 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-270745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
233 AM CDT Fri Aug 26 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
27
In the hours before
Special weather statement, Aug 26, 12:11 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
111 PM CDT Fri Aug 26 2022
TNZ028-030-261845-
Wilson TN-Smith TN-
111 PM CDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of southwestern Smith
and east central Wilson Counties through 145 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watertown, or 11 miles east of Lebanon, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carthage, Gordonsville, South Carthage, Alexandria and Tuckers
Crossroads.
This includes Interstate 40 between mile markers 245 and 258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3624 8589 3609 8599 3609 8600 3608 8601
3609 8601 3608 8603 3609 8606 3608 8606
3616 8620 3628 8613
TIME...MOT...LOC 1811Z 292DEG 11KT 3620 8613
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
21Thunderstorm Wind, Lawrence
- When
- August 26, 1:03 PM CST
- Where
- Lawrence County, 1.2 mi SSE of Flatwoods
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.283, -87.345
A wood power pole was snapped on Buffalo Road south of Valley Road.
Flood, Lawrence
- When
- August 26, 1:20 PM CST
- Where
- Lawrence County, 1.77 mi NNW of Lawrenceburg to 1.76 mi NNW of Lawrenceburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.274, -87.341
Significant street flooding occurred on Buffalo Road in Lawrenceburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Vermont, August 26, 20222 injured · $606,000 · 65 kt wind · 3 events
- Damaging Wind in Missouri, August 26, 2022$65,000 · 65 kt wind · 1 event
- Flood and Damaging Winds in Connecticut, August 26, 2022$21,000 · 55 kt wind · 12 events
- Damaging Winds in Connecticut, August 26, 2022$26,000 · 50 kt wind · 4 events
- Flood and Damaging Winds in Massachusetts, August 26, 2022$20,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in New Hampshire, August 26, 2022$4,000 · 2 in hail · 19 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 26, 2022$15,000 · 59 kt wind · 2 events
- Damaging Winds in New York, August 26, 202274 kt wind · 9 events
- Hail and Damaging Winds in South Dakota, August 26, 202270 kt wind · 6 events
- Flooding and Heavy Rain in Florida, August 26, 20224 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, August 26, 20223 events
- Damaging Winds in Maine, August 26, 202252 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054425, 1054427.